Related Experiment Video
Updated: Aug 13, 2026

Endobronchial Ultrasound-guided Intratumoral Injection of Cisplatin for the Treatment of Isolated Mediastinal Recurrence of Lung Cancer
Published on: February 12, 2017
[Testicular cancer with inferior vena caval embolus causing pulmonary embolism following chemotherapy: a case report]
Shusuke Akamatsu1, Hideki Tsukazaki, Koji Inoue
1Department of Urology, Shizuoka General Hospital.
Abstract:
A 21-year-old male presented with right scrotal discomfort. Right high orchiectomy revealed non-seminoma and he was diagnosed with stage I non-seminoma. Since acute myeloid leukemia (AML) was diagnosed incidentally, no adjuvant therapy was given and he received chemotherapy for AML. One year later, he complained of lumbago and general malaise. Complete remission of AML had been achieved and bone marrow puncture revealed no signs of recurrence. Computed tomography showed retroperitoneal lymph node swelling, inferior vena caval embolus distal to the hepatic vein, and multiple lung nodules. Metastasis of testicular neoplasm was suspected and chemotherapy with Bleomycin, Etoposide, and Cisplatin was started. On the fourth day of chemotherapy, the patient complained of sudden dyspnea and acutely went into shock. Pulmonary embolism was diagnosed and an inferior vena cava filter was placed. Chemotherapy was continued for four courses and the tumor showed complete remission. He has been free of disease for 24 months. In rare cases of testicular cancer with inferior vena caval embolus, the physician should be aware of the possibility of causing pulmonary embolism after chemotherapy.
Related Concept Videos
Venous Thrombosis III: Interprofessional Care
Pulmonary Embolism I: Introduction
Pulmonary Embolism II: Diagnostic Studies and Interprofessional Care

